Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sulfameth Side Effect
Nov 6, 2000

I just started taking Sulfameth (2-DS Tablets/Day) for a minor urinary tract infection. After 2nd full day of taking the medication, I get this "tingleness" in my hands, feet, behind the eyes; similar to when your hands, feet fall asleep. It is minor and comes and goes during the day. To my knowledge, I am not allergic to anything and was curious if this is a serious side effect or just the "breakin" period for the drug. Thanks.

Response from Dr. Henry

Assuming you are HIV+ I generally don't recommend the use of Sulfameth for Urinary tract infections but reserve it for use if needed for prevention of Pneumocystic pneumonia (PCP). Persons with HIV have a high rate of side effects and hypersensitivity reactions to that med -- some of your symptoms could represent that. They might get worse over a 7-10 period of time if that is the case. You may want to discuss with your HIV specialist. KH

Keith Henry, M.D.



Previous
question about dexedrin & celexa
Next
help with facial lypodytrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement